Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 283, NWS Jackson, MS

July 11, 2002Morehouse Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jul 11, 2002, 12:27 PM CDT for Morehouse Parish, Louisiana. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2002, 12:27 PM CDT (17:27 UTC)
Expired
Jul 11, 2002, 12:45 PM CDT
In force
18 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Morehouse Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2002-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1493 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2002-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1493 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

476 
WUUS54 KJAN 111727
SVRJAN
LAC067-111745-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1227 PM CDT THU JUL 11 2002

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA

* UNTIL 1245 PM CDT

* AT 1227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTHEAST OF BONITA...OR ABOUT 6 MILES
  SOUTH OF WILMOT...MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL AREAS OF NORTHEAST MOREHOUSE PARISH 

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3301 9167 3293 9172 3272 9167 3301 9145

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 9:20 AM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jul 11, 9:20 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
920 AM CDT THU JUL 11 2002

SATELLITE AND RADAR SHOWS CONVECTION ON THE INCREASE IN EAST CENTRAL
AND SE MS AT THIS TIME. HAVE UPDATED TO REMOVE MENTION OF AFTERNOON
IN THOSE ZONES. NO OTHER CHANGES AT THIS POINT.

JAN  94/73 91/73 87 44567
MEI  94/73 91/73 87 44567

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

08

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 1:16 PM CDTSevere Thunderstorm WarningJANEast Carroll39 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.